Bitter Taste in Mouth and Menopause
Answered by: Cristine Dennis
Question from: Cindy

I have noticed for the last two days I have had a bitter taste in my mouth every time I eat. No matter what I eat.

I had been taking herbs for menopause. These herbs being, Newtons Homeopathic #18 Menopause (combination of various herbs), libido (same brand name), and valerian. I quit taking these after a couple of >weeks use because I was going to have a blood test to measure my hormone levels. Then went back to taking them following the test two days later. This is when I noticed the peculiar taste in my mouth. I have been searching to see if herbs could be related to this. The only other drug I use is occasionally I take Aprolozam for anxiety. The taste I experience is much like the taste of the Aprolozam when I put it under my tongue, and I know anti-anxiety meds can cause a bitter taste, but I have been taking them for a couple of years and this has never occurred before.

According to Traditional Chinese Medicine theory, a bitter taste in the mouth is the result of excess heat in the liver or gallbladder. Many medications are known to cause excess in various organs including the liver and gallbladder. I had a patient a number of years ago present with this symptom and was resolved with the addition of cooling bitters taken before meals. Dandelion root tincture would be ideal for this symptom. As side note, it would also help with your menopausal symptoms as well.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.